Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 70, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 4, 2005, 7:49 PM CDT for Andrew County, Holt County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 4, 2005, 8:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Andrew County, MO, Holt County, MO
The radar
The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:05 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3003 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 15.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 050049
SVREAX
MOC003-087-050115-
/O.NEW.KEAX.SV.W.0070.050605T0049Z-050605T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANDREW COUNTY IN NORTHWEST MISSOURI
SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI
* UNTIL 815 PM CDT
* AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORBES...OR 13 MILES NORTHWEST OF ST JOSEPH...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FILLMORE BY 755 PM CDT.
ROSENDALE BY 805 PM CDT.
WHITESVILLE BY 810 PM CDT.
THE TOWN OF REA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS THE NORTH SIDE OF THE TORNADIC THUNDERSTORM MOVING INTO
BUCHANAN AND SOUTHERN ANDREW COUNTIES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3996 9519 3986 9514 3999 9462 4013 9463
4013 9489
$$
HUDSON2 follow-up statements
000
WWUS53 KEAX 050114
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SAT JUN 4 2005
MOC087-050124-
/O.CAN.KEAX.SV.W.0070.000000T0000Z-050605T0115Z/
HOLT MO-
814 PM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR HOLT COUNTY HAS BEEN
CANCELLED...
AT 811 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4012 9490 3996 9481 3999 9462 4013 9463
4013 9489
$$
MOC003-050115-
/O.CON.KEAX.SV.W.0070.000000T0000Z-050605T0115Z/
ANDREW MO-
814 PM CDT SAT JUN 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN ANDREW
COUNTY UNTIL 815 PM CDT...
AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHITESVILLE...OR 20 MILES NORTHEAST OF ST
JOSEPH...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS PRODUCED PENNY
SIZE HAIL EARLIER.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ANDREW COUNTY...INCLUDING THE TOWN OF WHITESVILLE.
LAT...LON 4012 9490 3996 9481 3999 9462 4013 9463
4013 9489
$$
HUDSON000
WWUS53 KEAX 050120
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT SAT JUN 4 2005
MOC003-050131-
/O.EXP.KEAX.SV.W.0070.000000T0000Z-050605T0115Z/
ANDREW MO-
821 PM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDREW COUNTY HAS
BEEN ALLOWED TO EXPIRE...
AT 816 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4012 9490 3996 9481 3999 9462 4013 9463
4013 9489
$$
HUDSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SAT JUN 4 2005 .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT. EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD. MS && .PREV DISCUSSION... 425 AM... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT JUN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT JUN 4 2005 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE. FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 4, 7:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 2 N HATFIELD 40.56N 94.15W
06/04/2005 HARRISON MO STORM CHASER
HAD ALREADY DONE DAMAGE SOUTH OF HATFIELD
&&
PCLocal storm report, Jun 4, 7:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL BIG LAKE 40.07N 95.35W
06/04/2005 1.00 INCH HOLT MO LAW ENFORCEMENT
&&
CUTTERLocal storm report, Jun 4, 7:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD BIG LAKE 40.07N 95.35W
06/04/2005 HOLT MO LAW ENFORCEMENT
ROADS TO ONE LANE AROUND BIG LAKE.
&&
CUTTERLocal storm report, Jun 4, 7:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 4 N MCFALL 40.17N 94.22W
06/04/2005 GENTRY MO AMATEUR RADIO
DOING DAMAGE TO TREES
&&
PCLocal storm report, Jun 4, 7:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL DARLINGTON 40.20N 94.40W
06/04/2005 1.25 INCH GENTRY MO LAW ENFORCEMENT
&&
PCLocal storm report, Jun 4, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL ALBANY 40.25N 94.33W
06/04/2005 1.00 INCH GENTRY MO LAW ENFORCEMENT
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Flash Flood Warning | EAX | Gentry, Worth | 6 hr |
| Jun 4, 7:03 PM CDT | Tornado Warning | EAX | Andrew, Gentry, Nodaway | 27 min |
| Jun 4, 7:23 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 53 min |
| Jun 4, 7:41 PM CDT | Flash Flood Warning | EAX | Harrison | 6 hr |
| Jun 4, 7:41 PM CDT | Tornado Warning | EAX | Andrew, Buchanan | 38 min |
| Jun 4, 7:59 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan | 6 hr |
| Jun 4, 7:59 PM CDT | Tornado Warning | EAX | DeKalb | 46 min |
| Jun 4, 8:16 PM CDT | Tornado Warning | EAX | DeKalb, Gentry | 29 min |
| Jun 4, 8:34 PM CDT | Tornado Warning | EAX | Daviess, Harrison | 41 min |
| Jun 4, 8:38 PM CDT | Tornado Warning | EAX | Daviess | 40 min |
| Jun 4, 8:44 PM CDT | Tornado Warning | EAX | Platte | 45 min |
| Jun 4, 8:55 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 19 min |
| Jun 4, 9:11 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 35 min |
| Jun 4, 9:44 PM CDT | Flash Flood Warning | EAX | Clay, Clinton | 6 hr |
| Jun 4, 10:10 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 4, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 22 min |
| Jun 5, 3:03 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.